Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Aug 1, 2021, 7:07 PM CDT for Cass County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 7:07 PM CDT (00:07 UTC)
- Expired
- Aug 1, 2021, 8:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
County Cass County, TX
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2158 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740
WWUS84 KSHV 020007
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
707 PM CDT Sun Aug 1 2021
TXZ112-020100-
Cass TX-
707 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASS COUNTY UNTIL
800 PM CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm over
Queen City, or over Atlanta, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Atlanta, Queen City, Bloomburg, Douglassville and Domino.
LAT...LON 3330 9413 3329 9411 3330 9411 3331 9410
3330 9410 3331 9409 3329 9409 3330 9406
3327 9404 3307 9404 3300 9424 3318 9435
TIME...MOT...LOC 0007Z 242DEG 16KT 3315 9419
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:54 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 1, 1:54 PM CDT, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
154 PM CDT Sun Aug 1 2021
.SHORT TERM.../Tonight Through Monday Night/
Fairly active weather pattern in the short term period as a cold
front moves across the region bringing increased rain chances
areawide. Convection already beginning to initiate across the
I-30 corridor as a broad upper-level trough begins to dig south
with the front. Weak deep-layer shear values and strong
instability due to hot surface temperatures will support some
pulse storms that could produce strong or damaging wind gusts and
locally heavy rainfall. Hail, although possible, will struggle to
become a significant hazard due to such warm environmental
temperatures in the lower levels. Speaking of hot temperatures, a
Heat Advisory and Excessive Heat Warning remain in effect across
the region through 7 PM.
Heat headlines to no longer be necessary beyond today due to
increased rain chances and cloudcover as well as replacement high
pressure that will bring overall cooler temperatures to the
region. Overnight lows tonight to fall into the lower to middle
70s as high pressure builds areawide. High temperatures on Monday
to climb into the mid to upper 80s.
Additionally, widespread rain coverage to linger into Monday as
broad upper-trough remains parked across Texas into the Red River
Valley and points northward. Some heavier convection may be
triggered by lingering frontal boundary across deep east Texas
into central Louisiana. /05/
.LONG TERM.../Tuesday through Saturday Night/
The forecast period begins with a GFS/ECMWF/Canadian consensus that
at the mid-levels a longwave trough axis will be centered over the
Great Lakes and extending southward across the Tennessee Valley into
the Southeast on Tuesday. Meanwhile, a deep ridge will extend from
the Baja Peninsula into the Intermountain West. Between the two
features, the ArkLaTex will be in a northwesterly mid-level flow
through much of the work week. At the surface, high pressure will be
centered over the Great Lakes and Missouri Valley, extending
southward toward the area as the remnant of a cold front slides
southward of the area on Tuesday. This will make any showers and
storms limited to Deep East Texas and central Louisiana on Tuesday.
High pressure to the north of the area will remain the dominant
surface feature through the remainder of the week, helping suppress
showers and thunderstorms and keep the forecast mostly dry Wednesday
and Thursday. By Friday, a southerly low-level flow will support the
possibility of diurnally driven afternoon seabreeze thunderstorms
across Deep East Texas and central Louisiana.
By next weekend, the models are in fairly good agreement that a mid-
level ridge will build in from the west over Texas on Saturday and
be centered over the ArkLaTex by Saturday night. This pattern will
allow for a return to a fairly typical summertime environment for
central Louisiana and the ArkLaMiss with diurnally driven
thunderstorms expected to develop in the afternoon and diminish by
late evening.
For temperatures, in the wake of the front, temperatures will be
around 5 degrees below normal on Tuesday with highs in the upper 80s
to lower 90s across the area. Temperatures will then progressively
warm a degree or two each day with highs closer to normal seasonal
values by Friday into Saturday with highs in the mid 90s across the
area. /04-Woodrum/
&&
.PREV DISCUSSION... /issued 1219 PM CDT Sun Aug 1 2021/
AVIATION...
Showers and thunderstorms to increase in coverage from the north
through the afternoon and into tonight as a cold front approaches
the region. Thunderstorms to dissipate by 02/14Z with -ra
conditions prevailing thereafter. Mainly VFR conditions to
prevail through the afternoon with MVFR ceilings becoming
widespread behind the front later this evening into the overnight
hours. Otherwise, west to southwest winds around 5 knots to become
northeast around 5 knots tonight. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 86 72 89 / 70 80 40 20
MLU 74 86 70 88 / 70 90 40 20
DEQ 72 85 68 87 / 70 50 10 10
TXK 74 85 70 88 / 80 60 10 10
ELD 71 84 66 87 / 80 80 20 10
TYR 76 86 71 89 / 70 80 20 10
GGG 74 86 70 87 / 70 80 30 10
LFK 76 88 72 90 / 60 90 60 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
LA...Excessive Heat Warning until 7 PM CDT this evening for
LAZ001>006-010>014-017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
05/04Hazardous weather outlook, Aug 1, 9:08 AM CDT, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 908 AM CDT Sun Aug 1 2021 LAZ001>006-010>014-017>022-021415- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle- 908 AM CDT Sun Aug 1 2021 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... An Excessive Heat Warning remains in effect this afternoon for all of Northwest and North Central Louisiana. Temperatures in the upper 90s to lower 100s, combined with high humidity, will result in heat index values above 110 degrees. Additionally, a marginal risk for severe weather is in place for this afternoon, as a cold front looks to increase rain coverage. Damaging winds will be the primary threat with any severe activity with localized flash flooding possible with heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms are possible Monday as a cold front slowly moves south across the area. An isolated severe storm or two cannot be ruled out during the day Monday, especially south of Interstate 20. Damaging winds will be the primary threat. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this afternoon and again on Monday. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-021415- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine-Sabine- 908 AM CDT Sun Aug 1 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Heat Advisory remains in effect today for Southeast Oklahoma, Southwest and South Central Arkansas, and all over East Texas. Temperatures in the upper 90s to lower 100s, combined with high humidity, will result in heat index values between 105 and 109 degrees. Additionally, a marginal risk for severe weather is in place for this afternoon, as a cold front looks to increase rain coverage. Damaging winds will be the primary threat with any severe activity with localized flash flooding possible with heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms are possible Monday as a cold front slowly moves south across the area. An isolated severe storm or two cannot be ruled out during the day Monday, especially south of Interstate 20. Damaging winds will be the primary threat. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this afternoon and again on Monday. 04
In the hours before
Special weather statement, Aug 1, 2:02 PM CDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
202 PM CDT Sun Aug 1 2021
OKZ077-011945-
McCurtain OK-
202 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCURTAIN COUNTY
UNTIL 245 PM CDT...
At 201 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Cloudy, or 30 miles northeast of Hugo, moving
southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wright City, Millerton, Ringold and Glover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3419 9474 3399 9501 3416 9515 3424 9515
3425 9505 3432 9505 3433 9503
TIME...MOT...LOC 1901Z 314DEG 9KT 3422 9504
04Special weather statement, Aug 1, 2:08 PM CDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Shreveport LA
208 PM CDT Sun Aug 1 2021
ARZ060-061-011945-
Hempstead AR-Nevada AR-
208 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEVADA COUNTY UNTIL
245 PM CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Okolona, or 10 miles north of Prescott, moving
southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Prescott and Boughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3395 9342 3396 9338 3395 9336 3392 9334
3390 9330 3388 9331 3384 9329 3378 9338
3395 9354 3395 9352 3394 9351 3396 9347
TIME...MOT...LOC 1907Z 316DEG 8KT 3395 9344
04Special weather statement, Aug 1, 2:43 PM CDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
243 PM CDT Sun Aug 1 2021
ARZ061-012030-
Nevada AR-
243 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEVADA COUNTY UNTIL 330
PM CDT...
At 243 PM CDT, Doppler radar was tracking a strong thunderstorm near
Prescott, moving southeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Prescott, Morris and Boughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3390 9330 3388 9331 3384 9329 3384 9326
3383 9326 3383 9323 3380 9318 3382 9314
3379 9313 3378 9310 3377 9311 3366 9326
3386 9346 3388 9346 3395 9337
TIME...MOT...LOC 1943Z 314DEG 12KT 3386 9336
04Special weather statement, Aug 1, 4:07 PM CDT, 3 hours before
Special Weather Statement National Weather Service Shreveport LA 407 PM CDT Sun Aug 1 2021 ARZ059-OKZ077-TXZ096-097-012200- Little River AR-McCurtain OK-Bowie TX-Red River TX- 407 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LITTLE RIVER... SOUTHEASTERN MCCURTAIN...NORTHWESTERN BOWIE AND EAST CENTRAL RED RIVER COUNTIES UNTIL 500 PM CDT... At 407 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles north of De Kalb, or 15 miles west of Foreman, moving east at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... De Kalb, Arkinda, Avery, Tom, Almont, Beaverdams, Goodlake and Harris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3356 9485 3379 9477 3384 9439 3344 9453 TIME...MOT...LOC 2107Z 281DEG 9KT 3367 9466 33
Special weather statement, Aug 1, 5:13 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
513 PM CDT Sun Aug 1 2021
LAZ014-012245-
Ouachita LA-
513 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OUACHITA PARISH UNTIL 545
PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Monroe. This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Monroe, Claiborne, West Monroe, Brownsville-Bawcomville, Swartz,
Brownsville-Bawcom, Richwood, Pine Grove and Millhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3244 9196 3242 9197 3241 9199 3237 9221
3263 9219 3264 9218 3259 9195
TIME...MOT...LOC 2213Z 093DEG 3KT 3251 9205
33Special weather statement, Aug 1, 7:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
707 PM CDT Sun Aug 1 2021
TXZ112-020100-
Cass TX-
707 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASS COUNTY UNTIL
800 PM CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm over
Queen City, or over Atlanta, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Atlanta, Queen City, Bloomburg, Douglassville and Domino.
LAT...LON 3330 9413 3329 9411 3330 9411 3331 9410
3330 9410 3331 9409 3329 9409 3330 9406
3327 9404 3307 9404 3300 9424 3318 9435
TIME...MOT...LOC 0007Z 242DEG 16KT 3315 9419
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:43 PM CDT | Special Weather Statement | SHV | Harrison | 47 min |
| Aug 1, 7:15 PM CDT | Special Weather Statement | SHV | Union | 30 min |
| Aug 1, 8:09 PM CDT | Areal Flood Advisory | SHV | Ouachita, Union | 111 min |
| Aug 1, 8:16 PM CDT | Special Weather Statement | SHV | Union | 29 min |
| Aug 1, 9:09 PM CDT | Special Weather Statement | SHV | Lincoln | 36 min |
| Aug 1, 9:20 PM CDT | Special Weather Statement | SHV | Webster | 40 min |
| Aug 1, 10:02 PM CDT | Special Weather Statement | SHV | Webster | 43 min |
| Aug 1, 10:31 PM CDT | Special Weather Statement | SHV | Claiborne | 44 min |
| Aug 2, 4:52 AM CDT | Areal Flood Advisory | SHV | Ouachita | 3 hr |
| Aug 2, 5:53 PM CDT | Flash Flood Warning | SHV | Ouachita | 3 hr |
| Aug 2, 6:38 PM CDT | Areal Flood Advisory | SHV | Claiborne, Lincoln, Union | 3 hr |
| Aug 1, 7:44 PM CDT | Special Weather Statement | SHV | Lafayette | 31 min |
| Aug 1, 8:18 PM CDT | Special Weather Statement | SHV | Lafayette | 42 min |
| Aug 1, 9:38 PM CDT | Special Weather Statement | SHV | Columbia | 37 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.